Anyone had adrenal and lymphatic problems from Levaquin?

Discussion in 'Fibromyalgia Main Forum' started by TXFMmom, Oct 10, 2006.

  1. TXFMmom

    TXFMmom New Member

    I took Levaquin, for ten days for a sinus infection in the spring. While taking it, I experienced wild glucose swings and then tendon problems in the achilles and the elbow.

    The FDA administration finally issued warnings, but NOT REALLY BAD ONES, about the glucose swings and the tendon problems, but there have seen whispers that the tendon problems are much more likely and much more serious than they have reported.

    Now, I have experienced lymphatic disturbances, as in practically non-existant lymphacytes, and adrenal failure, and now, we can trace it back to about the same time as the tendon problem from the Levaquin.

    One of my doctors dropped the ball and didn't notify me of the adrenal problems back in the spring, and I was absolutely horribly ill all spring, summer, and now. The adrenal levels were tested, and once again showed adrenal exhaustion, and were repeated again today, and I am going to have to have scans, 24 hour urines, and more.

    The combination of the adrenals and the lymphocyte could mean that I could have all kinds of things, but I think that they all date back to the Levaquin.

    Has anyone else experienced anything like this? I am on the FDA now, demanding that they open up about this, and if I have to, I am going to go to the media.

    I would like to know if anyone else is seeing this.
  2. angiecw71

    angiecw71 New Member

    I have been taking Levaquin, I took a 10 day supply for sinus infection and ear infections. I took 10 days worth then went to dr. and she gave me 10 more days. I am currently on my second round. I took the first round and about the 4-5th day I started hurting everywhere all my muscles were soooo sore like I had been beatem with a bat. I was off of them for about 4 days and it got better.

    Now I am my second round of 10 day course. I have taken 3 of them. NOW I am sooo sore it hurts soo bad to do anything. Even when I a sleeping I wake up from moving and it hurting so bad. Do you think this might be the Levaquin?

    I am taking 750mg.

    Thanks
    Angie
    [This Message was Edited on 10/11/2006]
  3. TXFMmom

    TXFMmom New Member

    My take on it is that this drug is dangerous.

    Its' sister drug, Tequin, was REMOVED FROM THE MARKET because it was killing people, and most of the people who received it were in the hospital and they managed to kill people with it.

    Tendon damage and inflammation has finally been added as a danger, and if it can do that to tendons, why can't it damage other tissue?

    I know I had the trouble with it, and we can pin down the tendon and tennis elbow thing, and then the first indication of adrenal problems to right after the Levaquin, and it has not improved. I had had my adrenal function checked over and over again, and it was normal, and suddenly, FAILURE, AND THEN THE LYMPHATIC PROBLEM WHICH ALMOST KILLED ME WITH A BRONCHITIS ATTACK.

    My mother and husband had to bathe me. I was too weak.

    The doctors have finally admitted that I could die from this, and I don't intend to not get to the bottom of it, if I can.
  4. angiecw71

    angiecw71 New Member

    Please do keep me informed. I am calling my doctor tomorrow and I will stop taking the levaquin.

    Thanks
    Angie
  5. joeb7th

    joeb7th New Member

    I have posted on here many times relating how 10 months ago I was given a 6 day supply of Levaquin starting in an ER room of our local hosptial.

    I had gone in for flu and fainting and smashing my nose.

    I had beginning broinchitis so they gave me this levaquin. I passed out about 1/2 hour after taking my first two capsules of this during the ride home and my wife rushed me back. They said my faintng again was a "vagal" response.
    I was too out of it to ask or even think about this maybe a reaction to this levaquin...reasonably so.

    They gave me more Levaquin next day and another 4 or 5 days worth which I also took.

    But starting that first night home my body went nuts. Shoulder and arm pain down to hands so burning I was crying out in pain. My stomach was destroyed that week on Levaquin also. Lost 35 lbs and had so many weird symptoms that I was literally crying. So weak I almost couldn't breath.

    Felt like I was dying..honestly, couldn't walk, couldn't eat, off-balance, anxiety went through the roof. One gets that way when every day their body drops to the point of feeling it is just going to give out. Also had brady cardia and didn't know it for months. First time having this also!

    Went back in ambulance to ER first day home and told them I felt like I was dying. Nothing like the flu symptoms I was feeling the last 3 days before they gave me the Levaquin. Each time I went back to the ER ( like 4 or 5 more times in first week or two!) they would ask if I was any medicine and I would tell them "Yes, Levaquin." but no one ever even mentioned that maybe I should stop taking this and I just trusted them to know what to take and what not to take and what to look for as far as adverse reactions.

    I never even brought up Levaquin until 6 months later after my doctor just finally gave up and said he didn't know what was causing all my unprecedented symptoms. At that time I was forced to do my own history and it was so simple to see that all this started that first week when I was on levaquin and NO OTHER medicine the entire week.



    10 Months later so so sick every day ( and feeling like I am getting worse and weaker! ) and in such pain and weakness all over. I also wonder if this has destroyed my adrenals and anything else.

    But doctors refuse to even consider the Levaquin even though they know all this started in the first day or two of taking this.

    It is a weird and fierce stance they have taken against this as the cause. My PC gets livid if I mention it and says I wouldn't understand why it couldn't be the Levaquin so he doesn't need to explain it to me.
  6. pam_d

    pam_d New Member

    I was on strong doses Levaquin several times during my months of Leukemia treatment (and it is a drug I had taken prior to this a year or two ago).

    Levaquin---literally---helped me survive life-threatening complications from the chemotherapy that killed not only the cancer but my whole immune system.

    I am not discounting anyone's horrible experiences with this drug; I think this is an antibiotic that should be used with extreme caution, and only in cases where other more time-tested antibiotics will not be enough---as in my case. I was on Levaquin while also taking Augmentin.

    All I am saying is that the problems that some people have legitimately attributed to Levaquin are definitely not suffered by everyone who uses it. I haven't had any of the tendon/glucose problems described.

    I'm sorry for those who have had terrible experiences with it---I certainly would not ever take it again if I'd had a reaction like that. There are other antibiotics I can NOT take, such as Erythromyecin, because of the bad reactions, so I understand those feelings, too.

    It seems Levaquin is a godsend for some (like me) and a nightmare for others---definitely something to be cautious about if you've never used it before.

    Hugs,
    Pam

  7. colakid

    colakid New Member

    Hi, YES----My fibromyalgia was caused when I took the antibiotic Levaquin. Only one doc out of TEN that I have seen over the past 4 yrs will even discuss this---they all dismiss it as "nonsense". If nothing else, fm can be triggered by trauma or toxins----and I KNOW that the med Levaquin triggered my fm! I was healthy before taking that med.

    I was so sick. Couldn't walk, think, burning pain in legs, fatigue so bad that I couldn't hold a glass of water to my lips, sleep disorder, anxiety, muscles on fire, pain, pins and needles-----all started within days of taking that drug.

    There is a yahoo group for Adverse Flouroquinolones. If you do a yahoo search for Adverse reactions to flouroquinolones, you will find a yahoo group of hundreds of people who became ill after taking a flouroquinolone antibiotic. They all should be removed from the market----but then the big drug companies lose money. The no-good-niks!

    Oh---and also---get this: Many of the soldiers who came home with Gulf War Syndrome were also given flouroquinolone antibiotics as a preventative against anthrax. Look how similar their symptoms are to fm and cfids.

    God Bless you-----and I believe you!

    xo-colakid
  8. colakid

    colakid New Member

    Hi again---here is the addy. I'm not sure if we are allowed to post them here or not-----but here goes:

    http://www.geocities.com/quinolones/

    Lots of info there and forms to fill out to complain to the fda about adverse effects, etc.

    xo--colakid
  9. cherylsue

    cherylsue Member

    It was given to me in the hospital when I first came down with the horrible virus. After it was administered I had burning sensations and CFS was born.
  10. cbs1234

    cbs1234 New Member

    YES--these antibiotics are very dangerous. I am still dealing with the issues over 5 years later.

    Pam--glad that they saved your life. But, for those of you without life threatening infections, stay far, far away from these drugs. The reactions will make your FM and CFS look like a walk in the park.